amazonbeauty

Constant nausea

Recommended Posts

Anyone else experience constant nausea? It's very similiar to how I felt when I was pregnant (NO THAT IS NOT POSSIBLE NOW). Well, the only time I am not nauseated is if I eat. I'm theorizing that the "nausea" is really my pouches way of saying it's empty. It totally sucks and makes me nuts! I'm trying to keep myself drinking water to get rid of the feeling. Any ideas?

Share this post


Link to post
Share on other sites

Doris,

I have had a lot of nausea myself. It's something "they" say can happen. I don't know a lot about it, but if my body doesn't want it, it makes itself abundently clear. I have gasX, Lactaid, and Senokot. Lordy! it's a chore just remembering all the vitamins and stuff, let alone if we are deficient anywhere. I just eat a lot of saltine crackers.

Share this post


Link to post
Share on other sites

I also had a really bad time with nausea after surgery. It started with my first stricture and I had terrible vomitting and could only get water down. Had my first EGD at one month out and it got a little better but then got worse again when I developed what my doctor said was a "major food aversion". Just the smell of food or talking about food would make me vomit. I was back in the hopsital 2 times for IV fluids and then was in for a week with a PIC line and TPN. I was on TPN for about 2 months as I gradually was able to start eating again. I was on 3 different medications for nausea and they started me seeing a psych dr and put me on an antianxiety medication. I also used hypnosis for the nausea. I then had another EGD because of another stricture. I am now nausea free and able to eat. The only time I get in trouble with it now is if I eat too fast or too much.

Share this post


Link to post
Share on other sites

I had constant nausea for most of the first few months and I didn't have any complications with my surgery or post-op. I guess it's just something we have to get through... although that is SO TOUGH to deal with. Ever water made me sick to my tummy.

I hope it helps to know that it will get better eventually. I was so glad to know I wouldn't have to spend the rest of my life nauseous!

Share this post


Link to post
Share on other sites
I had constant nausea for most of the first few months and I didn't have any complications with my surgery or post-op. I guess it's just something we have to get through... although that is SO TOUGH to deal with. Ever water made me sick to my tummy.

I hope it helps to know that it will get better eventually. I was so glad to know I wouldn't have to spend the rest of my life nauseous!

Me too....not one complication......smooth sailing, but nauseus for close to 2 months. The good news is that it does go away! I know some people took meds for it, but I stopped because they knock me for a loop!

Share this post


Link to post
Share on other sites

I had nausea for about 2 months and went to the doc. They put me on Reglan and that seemed to help. I still get the nausea sometimes now, but not as often.

Share this post


Link to post
Share on other sites
Me too....not one complication......smooth sailing, but nauseus for close to 2 months. The good news is that it does go away! I know some people took meds for it, but I stopped because they knock me for a loop!

Same here -- no complications, but nausea was a real problem. When I started back on the Prevacid, the nausea went away, however, and haven't had a problem since.

Share this post


Link to post
Share on other sites

I was so relieved to not only hear that it is something common; but also that it can clear up and go away. I remember this feeling from pregnancy and was dreading the idea that I might be having to live with this forever!

Thanks to everyone for the information and support!

Share this post


Link to post
Share on other sites

I was only nauseated for the first 24 hours or so following surgery and then was fine. My surgeon told us in a meeting that it is not uncommon for a WLS patient to be nauseated for up to six months. The bad thing is that he said there is really not a lot you can do about it except ride it out. He did say to be sure you are not dehydrated because nausea is a sign of dehydration, as well. I hope you start to feel much better soon. I am crossing my fingers that I don't get hit with a bout of nausea myself.

Share this post


Link to post
Share on other sites

I had constant nausea for this whole first year. I tried Reglan, Compozine no effect - someone recommended ginger tablets and it helped somewhat - but after a whole year of suffering my dr put me on "Pancrease" and within a day the nausea was completely gone! No one knows why. I was on it for a year then I weaned off it and didn't need it anymore. Hope that helps.

Share this post


Link to post
Share on other sites

I am 7 months out, and I was nauseated for 3 months constantly. I ate a ton of saltine crackers. That was the only thing that would settle it. Now nausea is my barometer of when I'm full. I take that last bite and nausea hits.. and I know I'm full. Suzy

Share this post


Link to post
Share on other sites

I'm really tired of the queasy-wanna-pukes. I think I may ask Dr. Potts for some of this miracle drug Pancrease--Michelle has chronic pancreatitis and my nausea symptoms totally mimic hers when her pancreas is bad. Thanks for the tip!

Share this post


Link to post
Share on other sites

I have found if I keep up with drinking my water throughout the day, I am less nauseated! I also realized I'm not eating enough protein, I don't know it that is related, but I'm adjusting that too!

Share this post


Link to post
Share on other sites

I am almost three months out and still have frequent nausea. Its been beyond difficult getting back to school and work. They even went back in and removwd my gallvladder six weeks my bypass.

Share this post


Link to post
Share on other sites

I am only 5 weeks out and have had awful nausea for the last two weeks. 

 

Just trying to plough on.........

 

xc 

Share this post


Link to post
Share on other sites
47 minutes ago, Aedin45 said:

I am only 5 weeks out and have had awful nausea for the last two weeks. 

Just trying to plough on.........

xc 

You shouldn't have to deal with that Aedin - put a call into your surgeon's office.

Share this post


Link to post
Share on other sites
On 2/8/2006 at 6:15 AM, Kimber said:

I also had a really bad time with nausea after surgery. It started with my first stricture and I had terrible vomitting and could only get water down. Had my first EGD at one month out and it got a little better but then got worse again when I developed what my doctor said was a "major food aversion". Just the smell of food or talking about food would make me vomit. I was back in the hopsital 2 times for IV fluids and then was in for a week with a PIC line and TPN. I was on TPN for about 2 months as I gradually was able to start eating again. I was on 3 different medications for nausea and they started me seeing a psych dr and put me on an antianxiety medication. I also used hypnosis for the nausea. I then had another EGD because of another stricture. I am now nausea free and able to eat. The only time I get in trouble with it now is if I eat too fast or too much.

It sounds like me except the complications. I've been hospitalized once so far but nothing is helping. I'm getting depressed from it

Share this post


Link to post
Share on other sites

Hello, I am having the nausea and vomiting constantly.  my PCP and an ER dr can see from a CT scan that I have gastritis, and have prescribed different acid reducers but so far none of that has helped and the anti nausea meds don’t even take the edge off.  Zofran in an IV doesn’t take the nausea away.  I’m not able to keep much of anything down at the moment.  I too am getting depressed!

Share this post


Link to post
Share on other sites
On 2/1/2019 at 7:57 AM, LorettaLynn said:

Hello, I am having the nausea and vomiting constantly.  my PCP and an ER dr can see from a CT scan that I have gastritis, and have prescribed different acid reducers but so far none of that has helped and the anti nausea meds don’t even take the edge off.  Zofran in an IV doesn’t take the nausea away.  I’m not able to keep much of anything down at the moment.  I too am getting depressed!

Some of the acid reducers take a day or two to work. Things like pepto-bismol or other antacids which are physically alkaline will immediately help by neutralizing the acid. They can give instant relief. Hope that helps!

Share this post


Link to post
Share on other sites

I had bypass surgery over 7 years ago and did fine.  Gained some weight back but kept it around 140-150 lbs.  Then a year ago I started getting nausea after eating and never knew which foods would cause it.  I would throw up for 2-3 days and then be dehydrated and dizzy.  Went for all kinds of tests and not gallbladder, not stomach or food being left that isn't digested.  Gastro doctor said finally just don't "eat too much."  I am hardly eating what I did right after surgery and now down to 113 lbs.  Less than after surgery.  This month has been horrible and have only kept food or water down for about 2-3 days out of the month without getting sick.  Any ideas?  I read about the pancreaze medicine and may ask doctor about it.    I am just depressed over all of this and sick of being sick.  

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

Loading...